Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Blood in stool. Taking ibuprofen frequently for back pain. Reason?

Hi, Lately (twice two weeks ago, and then again the last two days), I have had very bright red blood on my stool . To describe it graphically, there is blood on the stool and in the toilet bowel, as well as dripping into the bowel afterward. I don’t believe there is any inside the stool and the color is bright red. When I wipe afterward, the tissue is more red than brown. I have not been constipated and do not experience any pain. However, I have been taking a lot of Ibuprofen . I will frequently take 3~4 pills close to bed time (10PM~11PM) always with water and usually with a snack but sometimes with just water, and then sometimes 3~4 more pills around 5AM because of back pain when I sleep. I also have mild anxiety . Oh, and I have had two colds in the last month (chills, cough). I’m almost certain the colds came about because of travel fatigue at the Christmas season. I am 26 and in good health – don’t smoke or drink. My guess is that it’s the Ibuprofen. Is this a safe guess? Could it be something else? What do you think it most likely is? What do you recommend I do/try? If not taking ibuprofen is the answer, is there anything I can do to speed the healing process? Thanks, -J
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  392
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
In very general terms, bloody stool means that there's some sort of injury or disorder located somewhere in your digestive tract. 

As a rule, the closer the source of bleeding is to the anus, the brighter red the blood will be. This is because the bacteria in your digestive system works to break down the blood as it passes through. So the longer blood stays in your digestive tract, the darker it will become. The color of the bloody stool can range from bright red through maroon and black.
If the bloody stool is bright red, then there's a good chance the blood was essentially added on the way out by hemorrhoids or anal fissures.

Since you are not complaining of any pain while defecating,it means it is not anal fissure and most likely it should be due to hemorrhoids.

Ibuprofen can not cause bright red blood in the stool as it can cause only dark stool because bleeding due to ibuprofen would come from stomach and tnis blood will turn dark by the time stool passes out.
Consult a surgeon and get the diagnosis made.
Answered: Sun, 20 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor